[XeTeX] IPA superscript diacritics
ross.moore at mq.edu.au
Sat Nov 6 20:59:37 CET 2010
Sent from my iPad
On 07/11/2010, at 5:36 AM, Kevin Russell <Kevin_Russell at umanitoba.ca> wrote:
> I often use the Unicode characters for IPA superscript diacritics (like aspiration [ʰ], palatalization [ʲ], velarization [ʷ]) in the source of my XeLaTeX documents.
> While the symbols *look* fine in the resulting PDF, they're no longer the correct Unicode characters. For example, apiration [ʰ] is no longer u02B0, but a regular "h" (u0068) printed in superscript. This makes it impossible to copy and paste transcriptions from the PDF and still have them be correct transcriptions. More problematically for me right now, it feeds incorrect text to the screenreading software of our blind students.
Please provide an example of how you are creating such documents.
Otherwise no one can tell what is causing the problem, or suggest the best way to fix it.
My guess is that you are using a package based on old LaTeX methods, not designed for XeTeX. Now you should be using Xunicode.sty and dump use of other IPA packages.
But that's just a guess, needing proper confirmation that it will suffice for your needs.
> Where along the chain are these characters getting changed and how do I get it to stop?
> It happens with the xelatex in both MacTeX2008 and MacTeX2010. It happens whether the PDF is viewed with Adobe Reader 9, Adobe Acrobat CS4 (both for Mac), or with the Mac Preview application. It happens with every Unicode font I've used (Gentium, DejuVu, Linux Libertine).
> Thanks for any advice.
> -- Kevin Russell
Hope this helps,
More information about the XeTeX